Nipple/Areola Changed Colors After Gynecomastia Surgery?

I had Gynecomastia Surgery 4 day ago and I noticed today that part of my right nipple has a purplish/blackish color on it now. Is this normal?

Doctor Answers (6)

Fairly common

+1
Discoloration after surgery is common. This usually heals very well in time. It is usually cause by reduced blood flow to the area, again common.


San Francisco Plastic Surgeon
4.5 out of 5 stars 30 reviews

Gynecomastia Surgery Recovery?

+1

Thank you for the question.

It is difficult to determine exactly what is going on without direct physical examination. However based on the time frame and your picture you are most  likely experiencing bruising as opposed to blood supply issues. I would suggest continued follow-up with your plastic surgeon.

Best wishes.

Tom J. Pousti, MD, FACS
San Diego Plastic Surgeon
5.0 out of 5 stars 756 reviews

You might also like...

4 days after gynecomastia

+1

Hello,

This early one may be bruising.  Vascular compromise is possibility #2 but your photo does not really indicate this is the case.  Stay hydrated and away from tobacco products or excessive heat/cold and see your plastic surgeon.

All the best,

Dr Repta

Remus Repta, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 95 reviews

Gynecomastia can cause bruising.

+1

Hi.

Your picture does not show anything worrisome. The bruising after gynecomastia correction can last 3 weeks.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

Bruising early after gynecomastia (male breast reduction)

+1

Four days is too early to be concerned about your surgical result. It is likely to be bruising. Notify your surgeon but this does not appear to be an indication of any problem.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.